Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Oct 1, 2021, 6:30 PM CDT for Terrell County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2021, 6:30 PM CDT (23:30 UTC)
- Expired
- Oct 1, 2021, 7:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Midland/Odessa, TX
- Hail
- 0.88 in
- Wind
- 55
County Terrell County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
894
WWUS84 KMAF 012330
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
630 PM CDT Fri Oct 1 2021
TXZ082-020000-
Terrell TX-
630 PM CDT Fri Oct 1 2021
...A strong thunderstorm will impact portions of northeastern Terrell
County through 700 PM CDT...
At 630 PM CDT, Doppler radar was tracking a strong thunderstorm over
Terrell County Gas Plant, or 22 miles south of Sheffield, moving east
at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Terrell County Gas Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3035 10170 3033 10174 3026 10176 3028 10191
3047 10189 3047 10173 3046 10173 3047 10172
3047 10169 3046 10172 3042 10174 3040 10170
3038 10170 3036 10166 3034 10166
TIME...MOT...LOC 2330Z 273DEG 20KT 3037 10180
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
$$
29What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Oct 1, 6:19 PM CDT, 11 minutes earlier.
Area forecast discussion, Oct 1, 6:19 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 619 PM CDT Fri Oct 1 2021 ...New AVIATION... .AVIATION... (00Z TAFS) Issued at 613 PM CDT Fri Oct 1 2021 Currently have one terminal under threat of convection within the next 2-4 hrs (KHOB) as line of SHRA with Iso TS embedded make their way to the east. VFR thresholds should remain at all sites through 09z outside any impacts from convection. KHOB and perhaps KMAF will have a slight risk of FG development towards sunrise as hi-res guidance hints at the potential with saturation in the lower boundary layer. Currently not enough of a signal for a prevailing line, but will be under AMD potential in later TAF cycles. Clearing skies will occur tomorrow afternoon with SCT cu field at best for all terminals. Winds will back out of a northerly component tonight everywhere, although a light/vrb nature of the winds will be most likely heading towards sunrise. && .SHORT TERM... (This afternoon through Saturday night) Issued at 225 PM CDT Fri Oct 1 2021 Low clouds, cooler weather, and precipitation chances continue this afternoon and evening. Currently, showers with a thunderstorm or two mixed in have begun to develop across the Western Permian Basin. Additional development across the higher terrain of West Texas and Southeast New Mexico is expected later this afternoon as the upper low continues to spin over New Mexico. Any activity that develops will quickly move northeast and could provide brief downpours with the stronger cells. Given low clouds in place over much of the region and filtered sun, highs remain in the 70s across much of the region. Any precipitation across the area will begin to exit the region to the east overnight. Low temperatures ranging from the 50s in most locations to the 60s in the river valleys can be expected. Saturday will seen an improvement to the dreary and wet weather of Friday. The upper low ejects across the Central Plains and drier weather makes its return. Clouds will slowly clear out throughout the day before becoming mostly sunny. With more sunshine across the region, temperatures should climb into the 80s for most. Any isolated precipitation Sunday should be limited to the higher terrain of the Davis Mountains and Stockton Plateau. Low temperatures will be much the same Saturday night compared to Friday night. Overall, the weather Saturday will be beautiful, enjoy! && .LONG TERM... (Sunday through Thursday) Issued at 225 PM CDT Fri Oct 1 2021 The extended period will be characterized mainly by weak upper level ridging centered over New Mexico and West Texas. Subsidence will greatly diminish any rain chances next week with perhaps a few isolated showers possible over the mountains. Northerly flow in the eastern side of the ridge will drop a couple of weak fronts into the South Plains early next week, stalling as they reach the Permian Basin. There will not be enough lift for any precipitation with these fronts, fortunately temperatures will remain pleasant and near normal thanks to the northerly steering flow advecting in modest temps. This changes late next week when the ridge erodes due to a West Coast trough digging into California and moving east. Flow becomes more westerly, cutting off access to the cooler temps to the north and bringing in warmer air from the west. This will send temps back above normal with many areas reaching the upper 80s to lower 90s once again. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 59 82 59 83 / 60 10 0 0 Carlsbad 52 81 55 82 / 30 0 0 0 Dryden 66 83 67 85 / 50 20 10 10 Fort Stockton 60 82 61 84 / 50 10 0 10 Guadalupe Pass 54 74 58 74 / 30 0 0 0 Hobbs 53 80 54 81 / 40 0 0 0 Marfa 53 79 54 79 / 40 10 0 10 Midland Intl Airport 59 82 59 83 / 60 10 0 0 Odessa 60 82 60 83 / 50 10 0 0 Wink 59 84 59 85 / 40 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...91 LONG TERM....10 AVIATION...87
Hazardous weather outlook, Oct 1, 2:41 PM CDT, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 241 PM CDT Fri Oct 1 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-021945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 241 PM CDT Fri Oct 1 2021 /141 PM MDT Fri Oct 1 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight There is marginal risk of strong to severe thunderstorms from southeastern New Mexico to the lower Trans Pecos. Hail and frequent lightning will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Rain will be ending from west to east through the day Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected, however local interest should keep with the latest weather conditions through the evening. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Oct 1, 5:27 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
427 PM MDT Fri Oct 1 2021
NMZ028-012315-
Eddy County Plains NM-
427 PM MDT Fri Oct 1 2021
...A strong thunderstorm will impact portions of northeastern Eddy
and western Lea Counties through 515 PM MDT...
At 427 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles east of Artesia, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lea County Zip Franklin Memorial Airport and Loco Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3296 10425 3297 10413 3290 10381 3281 10381
3260 10389 3282 10433
TIME...MOT...LOC 2227Z 285DEG 19KT 3285 10416
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
29Special weather statement, Oct 1, 5:38 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
538 PM CDT Fri Oct 1 2021
TXZ276-277-279-012330-
Central Brewster County TX-Marfa Plateau TX-Davis Mountains TX-
538 PM CDT Fri Oct 1 2021
...A strong thunderstorm will impact portions of west central
Brewster and east central Presidio Counties through 630 PM CDT...
At 538 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Marfa, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Paisano Pass and Elephant Mountain Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3017 10400 3031 10394 3025 10349 2999 10358
TIME...MOT...LOC 2238Z 285DEG 18KT 3021 10390
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
29Local storm report, Oct 1, 5:48 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
548 PM CDT FRI OCT 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL 3 NNE ARTESIA 32.89N 104.41W
10/01/2021 E1.50 INCH Eddy NM TRAINED SPOTTER
SHREDDED LEAVES OFF TREES AND SOME DENTS ON CARS.
&&
SCOTT.KLEEBAUERSpecial weather statement, Oct 1, 5:50 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
550 PM CDT Fri Oct 1 2021
TXZ082-012330-
Terrell TX-
550 PM CDT Fri Oct 1 2021
...A strong thunderstorm will impact portions of northeastern Terrell
County through 630 PM CDT...
At 550 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Terrell County Gas Plant, or 23 miles southwest of
Sheffield, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Terrell County Gas Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3035 10170 3033 10174 3029 10176 3025 10176
3031 10217 3050 10213 3052 10168 3047 10169
3046 10170 3047 10173 3044 10172 3042 10174
3040 10170 3038 10170 3036 10166 3034 10166
TIME...MOT...LOC 2250Z 273DEG 19KT 3040 10205
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
29Special weather statement, Oct 1, 6:18 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
518 PM MDT Fri Oct 1 2021
NMZ029-020015-
Northern Lea County NM-
518 PM MDT Fri Oct 1 2021
...A strong thunderstorm will impact portions of northeastern Lea
County through 615 PM MDT...
At 518 PM MDT, Doppler radar was tracking a strong thunderstorm near
McDonald, or near Tatum, moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tatum, McDonald, Gladiola and Tatum Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3302 10306 3304 10357 3320 10359 3349 10306
TIME...MOT...LOC 2318Z 256DEG 11KT 3320 10334
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
29Special weather statement, Oct 1, 6:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
630 PM CDT Fri Oct 1 2021
TXZ082-020000-
Terrell TX-
630 PM CDT Fri Oct 1 2021
...A strong thunderstorm will impact portions of northeastern Terrell
County through 700 PM CDT...
At 630 PM CDT, Doppler radar was tracking a strong thunderstorm over
Terrell County Gas Plant, or 22 miles south of Sheffield, moving east
at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Terrell County Gas Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3035 10170 3033 10174 3026 10176 3028 10191
3047 10189 3047 10173 3046 10173 3047 10172
3047 10169 3046 10172 3042 10174 3040 10170
3038 10170 3036 10166 3034 10166
TIME...MOT...LOC 2330Z 273DEG 20KT 3037 10180
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
29The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:08 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 32 min |
| Sep 30, 7:51 PM CDT | Special Weather Statement | MAF | Terrell | 39 min |
| Sep 30, 8:12 PM CDT | Special Weather Statement | MAF | Jeff Davis | 48 min |
| Oct 1, 5:38 PM CDT | Special Weather Statement | MAF | Presidio | 52 min |
| Oct 1, 5:50 PM CDT | Special Weather Statement | MAF | Terrell | 40 min |
| Oct 1, 5:53 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 16 min |
| Oct 1, 6:07 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 39 min |
| Oct 1, 6:18 PM CDT | Special Weather Statement | MAF | Yoakum | 57 min |
| Oct 1, 3:34 PM CDT | Special Weather Statement | MAF | Eddy | 41 min |
| Oct 1, 4:04 PM CDT | Special Weather Statement | MAF | Eddy | 41 min |
| Oct 1, 4:21 PM CDT | Special Weather Statement | MAF | Eddy | 39 min |
| Oct 1, 4:39 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 51 min |
| Oct 1, 5:27 PM CDT | Special Weather Statement | MAF | Eddy | 48 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.